Alert archive / North Carolina / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 313, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Aug 22, 2009, 4:31 PM EDT for Davidson County, Randolph County, North Carolina. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 22, 2009, 4:31 PM EDT (20:31 UTC)
- Expired
- Aug 22, 2009, 5:15 PM EDT
- In force
- 44 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Davidson County, NC, Randolph County, NC
The radar
The Raleigh/Durham radar (KRAX), 148 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 22, 4:45 PM EDT | TSTM WND DMG | 2 Ese Newsom, NC | TREE DOWN ON FRUIT STAND IN SOUTHERN DAVIDSON COUNTY ESE OF NEWSOM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.5 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1376 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 755 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KRAH 222031
SVRRAH
NCC057-151-222115-
/O.NEW.KRAH.SV.W.0313.090822T2031Z-090822T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
431 PM EDT SAT AUG 22 2009
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN RANDOLPH COUNTY IN CENTRAL NORTH CAROLINA
SOUTHERN DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 515 PM EDT
* AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER HIGH ROCK...OR 12 MILES SOUTHEAST OF
SALISBURY...MOVING EAST AT 20 MPH. PENNY SIZED HAIL AND WINDS IN
EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
HIGH ROCK...
NEWSOM...
DENTON...
NEW HOPE...
MARTHA...NEW HOPE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. STAY
AWAY FROM WINDOWS AS FLYING DEBRIS GENERATED BY DAMAGING WINDS CAN
BE DEADLY.
&&
LAT...LON 3574 7988 3550 7986 3551 8019 3557 8022
3559 8024 3562 8025 3565 8030 3572 8034
TIME...MOT...LOC 2030Z 269DEG 19KT 3559 8030
$$
JO2 follow-up statements
000
WWUS52 KRAH 222048
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
448 PM EDT SAT AUG 22 2009
NCC057-151-222115-
/O.CON.KRAH.SV.W.0313.000000T0000Z-090822T2115Z/
RANDOLPH NC-DAVIDSON NC-
448 PM EDT SAT AUG 22 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR SOUTHERN DAVIDSON AND SOUTHWESTERN RANDOLPH COUNTIES...
AT 446 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
NEWSOM...OR 14 MILES NORTH OF ALBEMARLE...MOVING EAST AT 25 MPH.
DAMAGING WINDS OF...58 MPH...AND GREATER ARE LIKELY WITH THIS STORM.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... NEW HOPE AND MARTHA.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3574 7988 3550 7986 3551 8019 3557 8022
3559 8024 3562 8025 3565 8030 3572 8034
TIME...MOT...LOC 2048Z 270DEG 21KT 3556 8012
$$
JO000
WWUS52 KRAH 222108
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
508 PM EDT SAT AUG 22 2009
NCC057-222117-
/O.CAN.KRAH.SV.W.0313.000000T0000Z-090822T2115Z/
DAVIDSON NC-
508 PM EDT SAT AUG 22 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN DAVIDSON COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING IS NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE NOTIFY YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM
TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE
IN RALEIGH.
LAT...LON 3573 8006 3574 7988 3551 7986 3550 7993
3551 8006
TIME...MOT...LOC 2107Z 266DEG 20KT 3554 8000
$$
NCC151-222115-
/O.CON.KRAH.SV.W.0313.000000T0000Z-090822T2115Z/
RANDOLPH NC-
508 PM EDT SAT AUG 22 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR SOUTHWESTERN RANDOLPH COUNTY...
AT 507 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR NEW
HOPE...OR 14 MILES NORTHWEST OF TROY...MOVING EAST AT 25 MPH.
NICKEL SIZED HAIL AND WINDS IN EXCESS OF...60 MPH...ARE LIKELY WITH
THIS STORM.
THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE NEAR NEWSOM. THIS
IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS
LAT...LON 3573 8006 3574 7988 3551 7986 3550 7993
3551 8006
TIME...MOT...LOC 2107Z 266DEG 20KT 3554 8000
$$
MWSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 3:20 PM EDT, 1 hour 11 minutes earlier.
Area forecast discussion, Aug 22, 3:20 PM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 320 PM EDT SAT AUG 22 2009 .SYNOPSIS... A VERY MOIST AIR MASS COUPLED WITH THE APPROACH OF AN UNSEASONABLY STRONG UPPER LEVEL TROUGH WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE AREA TODAY AND TONIGHT. DRIER AIR ALOFT WILL OVERSPREAD THE REGION SUNDAY...LIMITING THE DEVELOPMENT OF SHOWERS AND STORMS. WEAK HIGH PRESSURE WILL BUILD INTO THE AREA FROM THE NORTHWEST MONDAY INTO TUESDAY. && .NEAR TERM /THROUGH SUNDAY/... AS OF 300 PM SATURDAY... SHOWERS AND THUNDERSTORMS EAST OF HIGHWAY ONE SUPPORTED BY GOOD UPPER LEVEL DIVERGENCE WHICH SHOULD ALLOW THEM TO PERSIST TO NEAR MIDNIGHT OVER THE COASTAL PLAIN. ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS TO THE WEST OF THAT AREA WILL HAVE SUPPORT FROM THE LOW LEVEL TROUGH AND MAY BE ABLE TO PERSIST PAST MIDNIGHT ALONG AND JUST WEST OF THE HIGHWAY ONE CORRIDOR. SHOULD BECOME DRY WELL BEFORE DAWN. SEVERE THREAT MINIMAL BUT NOT ZERO FOR DAMAGING DOWNBURST WINDS ANYWHERE IN CENTRAL NORTH CAROLINA BUT PREFERRED NEAR THE SURFACE TROUGH. STRATUS SHOULD DEVELOP LATE TONIGHT AND BE MORE WIDESPREAD AND PERSISTENT THAN THIS MORNING. COOLER AIR FILTERING IN FROM THE NORTHWEST WILL STILL ALLOW TEMPERATURES TO DIP INTO THE UPPER 60S IN THE NORTHWEST AND NORTH CENTRAL. 70 TO 73 EXTREME EAST PARTS. SURFACE TROUGH PERSISTS OVER THE AREA SUNDAY BUT IT APPEARS THE TRIGGER FOR ANY SIGNIFICANT CONVECTION WILL BE THE CONTINUED SLOW APPROACH OF THE MID LEVEL TROUGH. BEST RAIN CHANCES WILL BE ACROSS THE NORTH IN THE LATE AFTERNOON...BUT STILL ONLY IN THE CHANCE RANGE. ONLY MILDLY UNSTABLE SUNDAY AND COVERAGE OF STORMS SHOULD BE LIMITED COMPARED TO TODAY. AFTERNOON HIGH TEMPERATURES 85 TO 90. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/... AS OF 319 PM SATURDAY... THE WEAKENING L/W TROUGH AND ASSOCIATED COOL POOL ALOFT WILL LINGER INVOF THE CENTRAL APPALACHIANS THROUGH THE PERIOD... WHICH COULD SUPPORT ISOLATED AFTERNOON CONVECTION... ESPECIALLY MONDAY INVOF THE SURFACE BOUNDARY EXPECTED TO DIFFUSE OVER THE COASTAL PLAIN AND SANDHILLS. BY TUESDAY... 1) INCREASINGLY DRY AND CAPPED MID LEVELS... 2) INCREASINGLY ANTICYCLONIC/DIVERGENT LOW LEVEL FLOW IN THE WAKE OF THE SURFACE FRONT/TROUGH.. AND 3) THE MIXING OUT OF LOW LEVEL MOISTURE INTO 60 TO 65 DEGREE RANGE... ARGUE FOR LIMITED IF ANY CONVECTION OVER CENTRAL NC ON TUESDAY. HIGH TEMPERATURES IN THE UPPER 80S TO AROUND 90 EXPECTED... WITH A RANGE OF 63 TO 70 DEGREES FOR LOWS. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... AS OF 245 PM SATURDAY... OVERVIEW: MEDIUM RANGE NWP MODELS IN GENERAL AGREEMENT THAT THE INITIAL SHEAR AXIS/DEFORMATION ZONE ALOFT OVER CENTRAL NC WILL DRIFT OFFSHORE AND WEAKEN AS A MORE VIGOROUS NORTHERN STREAM TROUGH SWEEPS EASTWARD ACROSS SE CANADA WEDNESDAY THROUGH THURSDAY. THE ASSOCIATED HEIGHT FALLS ALOFT SHOULD PROPEL A (BACK DOOR) COLD FRONT SOUTHWARD INTO THE VICINITY OF CENTRAL NC BY LATE WEEK... THOUGH TIMING AND SOUTHWARD PROGRESS REMAIN QUESTIONABLE GIVEN THE PRESENCE OF A SUBTROPICAL RIDGE OVER THE SOUTHEASTERN US AND AMPLITUDE DIFFERENCES WITH THE TROUGH IN THE MEDIUM RANGE GUIDANCE. IF THE FRONT EVEN MAKES IT INTO CENTRAL NC -- FAVORED AT THIS TIME IN THE LATE THURSDAY INTO FRIDAY TIME FRAME -- THEN IT MAY ULTIMATELY RETREAT NORTHWARD AND DIFFUSE AS SHORTWAVE RIDGING BUILDS ACROSS THE NE QUARTER OF THE NATION FRIDAY-SATURDAY BEHIND THE SE CANADA TROUGH (AND AHEAD OF ANOTHER UPSTREAM TROUGH APPROACHING BY THAT TIME FROM CENTRAL CANADA AND THE GREAT LAKES). THE ATMOSPHERE SHOULD BE RELATIVELY DRY AND CAPPED ALOFT EARLY IN THE PERIOD... WHICH ARGUES FOR NO MORE THAN AN ISOLATED STORM OR TWO OVER THE SOUTHERN SANDHILLS AND COASTAL PLAIN... WHERE CLIMATOLOGICALLY RICHER LOW LEVEL MOISTURE MAY ALLOW PARCELS TO OVERCOME THE CAP INVOF THE SEA BREEZE. LOW LEVEL THICKNESSES SUPPORT HIGH TEMPERATURES GENERALLY 89 TO 93 DEGREES... PERHAPS A FEW MID 90S BY THURSDAY. 66 TO 71 DEGREES. PRECIPITATION CHANCES MAY INCREASE (20-30 POP) AS THE AFOREMENTIONED SURFACE FRONT NEARS THE REGION BY LATE WEEK... BUT BACK DOOR FRONTS CLIMATOLOGICALLY PROVIDE RELATIVELY WEAK AND SHALLOW LIFT THAT OFTEN FAIL TO SUPPORT MUCH CONVECTION... PARTICULARLY SO IN THIS INSTANCE WITH THE RESIDUALLY DRY AND CAPPED MID LEVELS. TEMPERATURES FRIDAY AND SATURDAY WILL BE DEPENDENT ON THE LOCATION OF THE FRONT... BUT WILL MAINTAIN THE CURRENTLY ADVERTISED COOLER 85 TO AROUND 90 DEGREES FROM NORTH TO SOUTH EACH DAY... WARMEST SATURDAY. CLIMO OVERNIGHT LOWS AGAIN GENERALLY UPPER 60S TO AROUND 70 DEGREES. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... AS OF 145 PM... WIDESPREAD STORMS MAINLY EAST OF HIGHWAY ONE AT THIS TIME. ISOLATED STORMS TO THE WEST EXPECTED TO BECOME MORE WIDESPREAD LATER THIS AFTERNOON. CONVECTION IN THE SOUTH IS EXPECTED TO END IN THE EVENING. TOWARD THE VIRGINIA BORDER STORMS MAY PERSIST INTO THE EARLY HOURS AFTER MIDNIGHT. SOME MVFR FOG AND IFR STRATUS EXPECTED BEFORE SUNRISE SUNDAY. THE FRONT IS EXPECTED STALL ACROSS THE REGION ON SUNDAY AFTERNOON PROVIDING THE NORTH AND EAST PORTIONS OF THE AREA WITH ISOLATED TO POSSIBLY SCATTERED SHOWERS AND THUNDERSTORMS. THE FRONT SHOULD PUSH EAST OF THE AREA BY SUNDAY NIGHT. VFR SKIES/VISIBILITIES SHOULD RETURN TO ALL AREAS MONDAY AFTERNOON THROUGH WEDNESDAY. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS... NEAR TERM... SHORT TERM...MWS LONG TERM...MWS AVIATION...
Hazardous weather outlook, Aug 22, 11:25 AM EDT, 5 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 1125 AM EDT SAT AUG 22 2009 NCZ007>011-021>028-038>043-073>078-083>086-088-089-230930- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1125 AM EDT SAT AUG 22 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. A FEW SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON... MAINLY NORTH AND EAST OF A GREENSBORO TO FAYETTEVILLE LINE. THE PRIMARY THREAT IS EXPECTED TO BE DAMAGING DOWNBURST WINDS. SCATTERED SHOWERS AND THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL. IF THE SHOWERS AND STORMS MOVE REPEATEDLY OVER THE SAME LOCATION...FLASH FLOODING MAY OCCUR. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ISOLATED STRONG TO SEVERE THUNDERSTORMS MAY OCCUR SUNDAY AFTERNOON. THE MAIN SEVERE WEATHER THREAT WILL LOCALIZED DAMAGING DOWNBURSTS WINDS AND HAIL UP TO THE SIZE OF PENNIES. THE THREAT FOR SEVERE STORMS APPEARS GREATEST ALONG AND EAST OF HIGHWAY ONE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER ASSOCIATED WITH THE STORMS TODAY AND SUNDAY.
In the hours before
Special weather statement, Aug 22, 1:20 PM EDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 120 PM EDT SAT AUG 22 2009 NCZ075>077-086-221815- HARNETT-HOKE-LEE-MOORE- 120 PM EDT SAT AUG 22 2009 ...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS LEE...HARNETT...MOORE AND HOKE COUNTIES THROUGH 215 PM EDT... AT 120 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS WITH SMALL HAIL AND GUSTY WINDS OVER VASS...OR ABOUT 6 MILES SOUTHEAST OF CARTHAGE...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS WHICH WILL EXPERIENCE HEAVY RAIN INCLUDE...CAMERON... LEMON SPRINGS...TRAMWAY...GUM SPRINGS...OLIVIA. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. MWS
Special weather statement, Aug 22, 1:41 PM EDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 141 PM EDT SAT AUG 22 2009 NCZ042-043-078-089-221845- JOHNSTON-SAMPSON-WAYNE-WILSON- 141 PM EDT SAT AUG 22 2009 ...STRONG THUNDERSTORMS WILL MOVE ACROSS WILSON...JOHNSTON...WAYNE AND SAMPSON COUNTIES THROUGH 245 PM EDT... AT 139 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LUCAMA TO GARLAND...OR ALONG A LINE EXTENDING FROM 18 MILES NORTH OF GOLDSBORO TO 16 MILES SOUTH OF CLINTON... MOVING SOUTHEAST AT 15 MPH. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...PRINCETON...BLACK CREEK...TURKEY...PIKEVILLE...MOUNT OLIVE...GRANTHAM...WILSON... BROGDEN...AND...GOLDSBORO. GUSTY WINDS OF 30 TO 40 MPH...HEAVY RAIN...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. ELLIS
Special weather statement, Aug 22, 3:31 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 331 PM EDT SAT AUG 22 2009 NCZ021-022-222030- FORSYTH-GUILFORD- 331 PM EDT SAT AUG 22 2009 ...A DEVELOPING THUNDERSTORM WILL MOVE ACROSS FORSYTH AND GUILFORD COUNTIES THROUGH 430 PM EDT... AT 327 PM EDT...DOPPLER RADAR INDICATED A DEVELOPING THUNDERSTORM OVER WALKERTOWN...OR JUST WEST OF KERNERSVILLE...MOVING EAST AT 12 MPH. THIS STORM IS PRODUCING WIND GUSTS OF 30 MPH AS REPORTED BY THE SMITH-REYNOLDS AIRPORT. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...KERNERSVILLE ...COLFAX AND THE PIEDMONT TRIAD AIRPORT. THE STORM WILL REACH GREENSBORO AROUND 430 PM. GUSTY WINDS OF 30 MPH AND CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS DEVELOPING STORM. VERY HEAVY RAIN WITH RAINFALL CAN BE EXPECTED ALONG AND NORTH OF INTERSTATE 40. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING.
Special weather statement, Aug 22, 3:54 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 354 PM EDT SAT AUG 22 2009 NCZ088-089-222045- CUMBERLAND-SAMPSON- 354 PM EDT SAT AUG 22 2009 ...STRONG THUNDERSTORMS WILL MOVE ACROSS SAMPSON AND CUMBERLAND COUNTIES THROUGH 445 PM EDT... AT 352 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS IN THE VICINITY OF CEDAR CREEK... FAYETTEVILLE... AND WADE... MOVING EAST AT 15 MPH. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...EASTOVER...AND... STEDMAN...AUTRYVILLE...ROSEBORO...SALEMBURG. GUSTY WINDS OF 35 TO 45 MPH...HEAVY DOWNPOURS WITH AROUND ONE INCH OF RAIN IN THE NEXT HOUR... AND DEADLY CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. MWS
Special weather statement, Aug 22, 4:06 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 406 PM EDT SAT AUG 22 2009 NCZ022-222100- GUILFORD- 406 PM EDT SAT AUG 22 2009 ...A STRONG THUNDERSTORM WILL MOVE ACROSS GUILFORD COUNTY THROUGH 500 PM EDT... AT 403 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES SOUTH OF COLFAX...OR NEAR THE PIEDMONT TRIAD AIRPORT...MOVING EAST AT 10 MPH. WINDS OF 40 MPH WERE REPORTED BY A SPOTTER AT THE PIEDMONT TRIAD FARMERS MARKET. THIS WIND WILL BLOW AROUND TENTS...GARBAGE CANS AND OTHER LIGHT OBJECTS. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...JAMESTOWN...HIGH POINT AND GREENSBORO. GUSTY WINDS OF 40 MPH AND VERY HEAVY RAIN CAN BE EXPECTED WITH THIS BAND OF STORMS. VERY HEAVY RAIN WITH RAINFALL CAN BE EXPECTED ALONG AND NORTH OF INTERSTATE 40. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. JO
Special weather statement, Aug 22, 4:12 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 412 PM EDT SAT AUG 22 2009 NCZ038-222115- DAVIDSON- 412 PM EDT SAT AUG 22 2009 ...A STRONG THUNDERSTORM WILL MOVE ACROSS SOUTHERN DAVIDSON COUNTY THROUGH 515 PM EDT... AT 409 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS EXTENDING FROM SALISBURY TO GRANITE QUARRY AND KANNAPOLIS...MOVING EAST AT 20 MPH. THESE STORMS ARE LIKELY PRODUCING WIND GUSTS UP TO 40 TO 45 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...HIGH ROCK AROUND 435 PM...NEWSOM AROUND 440 PM AND DENTON AROUND 445 PM. GUSTY WINDS OF 40 TO 50 MPH ALONG WITH VERY HEAVY RAIN CAN BE EXPECTED WITH THESE STORMS. IF ON OR NEAR HIGH ROCK LAKE MOVE TO A SAFE HARBOR OF SHELTER. MOVE TO SAFE SHELTER NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM JO
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 11:57 AM EDT | Flash Flood Warning | RAH | Granville, Person | 81 min |
| Aug 22, 12:08 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Person | 48 min |
| Aug 22, 5:09 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery, Moore, Randolph | 36 min |
| Aug 22, 5:26 PM EDT | Severe Thunderstorm Warning | RAH | Richmond, Scotland | 19 min |
| Aug 22, 5:45 PM EDT | Severe Thunderstorm Warning | RAH | Moore | 45 min |
| Aug 22, 6:03 PM EDT | Severe Thunderstorm Warning | RAH | Chatham | 42 min |
| Aug 22, 6:22 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Lee | 38 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.